MAUDE Adverse Event Report: ETHICON INC. SILK SUTURE 30"(75CM) 5-0 BLK; SUTURE, NONABSORBABLE, SILK

ETHICON INC. SILK SUTURE 30"(75CM) 5-0 BLK; SUTURE, NONABSORBABLE, SILK
Model Number K870H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Events reported in 2210968-2021-02154, 2210968-2021-02155, 2210968-2021-02156, 2210968-2021-02158.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What was being done when the needle came loose from the suture (removal from package / during passage through tissue/ during tying? was the needle removed from the patient during the same procedure? what tissue/location was suturing when pull-off occurred? please provide the lot number for the involved device.Please provide the procedure date.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a dental procedure on an unknown date and a suture was used.During the procedure, the needle came loose from the suture.Another like device was used to complete the procedure.There were no adverse patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4), date sent to the fda: 4/19/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d4, d9, g1 mfg site, h4, h6.A manufacturing record evaluation was performed for the finished device lot number qbbltx, and no non-conformances related to the reported complaint condition were identified.H6 component code: g07002 reported condition not confirmed.Additional h3 investigation summary: an opened box with twenty-four unopened samples were returned for evaluation.Visual inspection and functional testing were conducted on thirteen returned devices.Visual analysis of thirteen samples revealed that the k870h samples were returned with no apparent damage on the packages.The samples were opened, and swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects or damaged were observed.A functional test was performed and the pull force were above the minimum requirements.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.It should be noted that as part of our quality process, device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.The device performed without any defect noted and the actual complaint sample was not returned for analysis.This report is not intended to deny that you experienced a problem with the device.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.Additional information was requested and the following was obtained: what was being done when the needle came loose from the suture? during tying was the needle removed from the patient during the same procedure? yes what tissue/location was suturing when pull-off occurred? unknown please provide the lot number for the involved device, qbbltx.Please provide the procedure date.Unknown (b)(4).Date sent to the fda: 4/19/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected information: d3, g1 contact.

Brand Name
SILK SUTURE 30"(75CM) 5-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key11448524
Report Number2210968-2021-02157
Device Sequence Number19964188
Product Code GAP
UDI-Device Identifier10705031044548
UDI-Public10705031044548
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model NumberK870H
Device Catalogue NumberK870H
Device Lot NumberQBBLTX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2021
Initial Date Received by Manufacturer 02/25/2021
Supplement Date Received by Manufacturer03/25/2021
Initial Report FDA Received Date03/09/2021
Supplement Report FDA Received Date04/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1